Alert archive / Oklahoma / Heat Advisories in 2012
Heat Advisory 6, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Jul 18, 2012, 4:15 AM CDT for Pawnee County, Washington County, Oklahoma. It took effect at Jul 18, 2012, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2012, 4:15 AM CDT (09:15 UTC)
- In effect from
- Jul 18, 2012, 1:00 PM CDT
- Expired
- Jul 18, 2012, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2750 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
912 WWUS74 KTSA 180915 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 415 AM CDT WED JUL 18 2012 OKZ054-055-059-182200- /O.NEW.KTSA.HT.Y.0006.120718T1800Z-120719T0100Z/ OSAGE-WASHINGTON OK-PAWNEE- 415 AM CDT WED JUL 18 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A HEAT ADVISORY... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE...WASHINGTON AND OSAGE. HAZARDOUS WEATHER... * HEAT INDICES WILL TOP OUT AROUND 105 DEGREES THIS AFTERNOON TO THE NORTH AND WEST OF TULSA. OVERNIGHT LOWS TONIGHT ARE EXPECTED TO DROP DOWN INTO THE LOW 70S...WHICH WILL BRING SOME RELIEF FROM THE HEAT. IMPACTS... * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DEFINITION... * A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. * TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ ARZ029-182200- /O.EXB.KTSA.EH.A.0001.120719T1800Z-120723T0100Z/ SEBASTIAN- 415 AM CDT WED JUL 18 2012 ...EXCESSIVE HEAT WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED AN EXCESSIVE HEAT WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SUNDAY EVENING... FOR THE FOLLOWING COUNTIES... * IN ARKANSAS...SEBASTIAN. HAZARDOUS WEATHER... * AN EXTENDED PERIOD OF DANGEROUSLY HOT WEATHER IS EXPECTED IN THE FORT SMITH AREA FROM THURSDAY ON THROUGH THE WEEKEND. AFTERNOON HEAT INDICES WILL TOP OUT IN THE 105 TO 110 DEGREE RANGE. OVERNIGHT LOWS WILL BE VERY WARM...DROPPING DOWN INTO THE UPPER 70S...AND WILL PROVIDE LITTLE RELIEF FROM THE HEAT. IMPACTS... * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DEFINITION... * AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. * TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ OKZ060-182200- /O.EXT.KTSA.EH.A.0001.120719T1800Z-120723T0100Z/ TULSA- 415 AM CDT WED JUL 18 2012 ...EXCESSIVE HEAT WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ADJUSTED THE TIMING OF THE EXCESSIVE HEAT WATCH AND IT IS NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH SUNDAY EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...TULSA. HAZARDOUS WEATHER... * AN EXTENDED PERIOD OF DANGEROUSLY HOT WEATHER IS EXPECTED IN THE TULSA AREA FROM THURSDAY ON THROUGH THE WEEKEND. AFTERNOON HEAT INDICES WILL TOP OUT IN THE 105 TO 110 DEGREE RANGE. OVERNIGHT LOWS WILL BE VERY WARM...DROPPING DOWN TO AROUND 80 DEGREES...PROVIDING LITTLE IF ANY RELIEF FROM THE HEAT. IMPACTS... * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. * TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
2 follow-up statements
587 WWUS74 KTSA 182052 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 352 PM CDT WED JUL 18 2012 OKZ054-055-059-190100- /O.CON.KTSA.HT.Y.0006.000000T0000Z-120719T0100Z/ OSAGE-WASHINGTON OK-PAWNEE- 352 PM CDT WED JUL 18 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HEAT ADVISORY IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE...WASHINGTON AND OSAGE. HAZARDOUS WEATHER... * HEAT INDICES WILL TOP OUT NEAR 105 DEGREES THIS AFTERNOON TO THE NORTH AND WEST OF TULSA. OVERNIGHT LOWS TONIGHT ARE EXPECTED TO DROP DOWN INTO THE LOWER 70S...WHICH WILL BRING SOME RELIEF FROM THE HEAT. IMPACTS... * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. * TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ ARZ029-OKZ060-191000- /O.CON.KTSA.EH.A.0001.120719T1800Z-120723T0100Z/ SEBASTIAN-TULSA- 352 PM CDT WED JUL 18 2012 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SUNDAY EVENING... AN EXCESSIVE HEAT WATCH IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...TULSA. IN ARKANSAS...SEBASTIAN. HAZARDOUS WEATHER... * AN EXTENDED PERIOD OF DANGEROUSLY HOT WEATHER IS EXPECTED THURSDAY ON THROUGH THE WEEKEND. AFTERNOON HEAT INDICES WILL TOP OUT IN THE 105 TO 110 DEGREE RANGE. OVERNIGHT LOWS WILL BE VERY WARM...DROPPING DOWN INTO THE UPPER 70S...AND WILL PROVIDE LITTLE RELIEF FROM THE HEAT...ESPECIALLY IN THE METRO AREAS. IMPACTS... * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. * TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
371 WWUS74 KTSA 190111 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 811 PM CDT WED JUL 18 2012 OKZ054-055-059-190215- /O.EXP.KTSA.HT.Y.0006.000000T0000Z-120719T0100Z/ OSAGE-WASHINGTON OK-PAWNEE- 811 PM CDT WED JUL 18 2012 ...HEAT ADVISORY HAS EXPIRED... THE HEAT ADVISORY IS NO LONGER IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE...WASHINGTON AND OSAGE. * THE HIGH HEAT INDICES ARE NO LONGER EXPECTED AS TEMPERATURES COOL THIS EVENING AND OVERNIGHT. && $$ ARZ029-OKZ060-190915- /O.CON.KTSA.EH.A.0001.120719T1800Z-120723T0100Z/ SEBASTIAN-TULSA- 811 PM CDT WED JUL 18 2012 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SUNDAY EVENING... AN EXCESSIVE HEAT WATCH IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...TULSA. IN ARKANSAS...SEBASTIAN. HAZARDOUS WEATHER... * AN EXTENDED PERIOD OF DANGEROUSLY HOT WEATHER IS EXPECTED THURSDAY ON THROUGH THE WEEKEND. AFTERNOON HEAT INDICES WILL TOP OUT IN THE 105 TO 110 DEGREE RANGE. OVERNIGHT LOWS WILL BE VERY WARM...DROPPING DOWN INTO THE UPPER 70S...AND WILL PROVIDE LITTLE RELIEF FROM THE HEAT...ESPECIALLY IN THE METRO AREAS. IMPACTS... * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jul 18, 4:06 AM CDT, 9 minutes earlier.
Area forecast discussion, Jul 18, 4:06 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
406 AM CDT WED JUL 18 2012
.DISCUSSION...
MID AND UPPER LEVEL RIDGE THAT WAS CENTERED OVER THE ARKLATEX WILL
GRADUALLY WEAKEN WITH TIME...WHILE ANOTHER STRONGER MID/UPPER HIGH
DEVELOPS OVER THE CENTRAL HIGH PLAINS BY THURSDAY. 500MB HEIGHT
RISES AT 00Z OVER THE ROCKIES AND HIGH PLAINS SHOW THIS PROCESS IS
ALREADY UNDERWAY. THIS MID/UPPER HIGH WILL SPREAD EAST ACROSS THE
CENTRAL PLAINS BY THE WEEKEND...AND WILL HELP TO BRING THE MOST
INTENSE HEAT WE'VE SEEN SO FAR THIS SUMMER.
ONE OF THE MORE NOTICEABLE TRENDS IN THE DATA IS THE MORE SOUTHERN
LOCATION OF THE WEST-EAST ORIENTED 850MB THERMAL RIDGE LATER THIS
WEEK. NOW IT APPEARS THAT THE LOW LVL THERMAL RIDGE AXIS WILL DROP
DOWN TOWARD THE KANSAS BORDER BY FRIDAY. AS A RESULT...THE MODEL
DATA IS TRENDING UPWARD AS FAR AS 850MB TEMPS ARE CONCERNED...AND
THIS WILL BRING ABOUT AN INCREASE IN FORECAST HIGH TEMPS. IT DOES
APPEAR THAT THE HOTTEST TEMPS OF THE SUMMER SO FAR WILL LIKELY
OCCUR ON FRIDAY AND SATURDAY AT THE PEAK OF THIS HEAT WAVE. HEAT
INDICES IN THE 105 TO 110 RANGE ARE EXPECTED OVER MUCH OF EASTERN
OKLAHOMA AND WEST CENTRAL ARKANSAS BY FRIDAY. BECAUSE OF THE WARM
OVERNIGHT LOWS EXPECTED AT TULSA AND FORT SMITH...AN EXCESSIVE
HEAT WATCH WILL BE IN EFFECT FOR THESE CITIES BEGINNING THURSDAY
AFTERNOON AND CONTINUING THROUGH THE WEEKEND. I PUSHED THE WATCH BACK
A DAY FOR TULSA...AS LATEST FORECAST HEAT INDICES ARE NOT EXPECTED
TO HIT THE 105 THRESHOLD TODAY. HOWEVER...POINTS TO THE NORTH AND WEST
OF TULSA ARE FORECAST TO REACH 105...SO A HEAT ADVISORY WILL BE
ISSUED THERE.
A WEAK BOUNDARY WILL TRY TO MAKE A RUN AT US THURSDAY AFTERNOON
AND SHOULD RETREAT TO THE NORTHEAST ON FRIDAY. THIS BOUNDARY WILL
BRING A SMALL CHANCE OF AN ISOLATED STORM NEAR THE KANSAS AND
MISSOURI BORDER THURSDAY AFTERNOON. SOME LOW CHANCE OF ISOLATED
TERRAIN STORMS IS POSSIBLE FRIDAY AFTERNOON IN THE EAST BEFORE THE
RIDGE EXPANDS AND SHUTS THIS DOWN TEMPORARILY OVER THE WEEKEND.
MEDIUM RANGE MODEL DATA CONTINUES TO SHOW A BREAK DOWN OF THE
RIDGE ON THE SOUTHERN FLANK...AND THIS WILL ALLOW FOR COOLER 850MB
TEMPS AND HIGHER DEEP LAYER MOISTURE TO ADVECT IN FROM THE
SOUTHEAST. HIGHS WILL BE TRENDED DOWN SUNDAY AND HELD THERE INTO
EARLY NEXT WEEK...WITH A SLIGHT CHANCE OF RAIN. A DECENT FRONT MAY
MAKE A RUN AT US TOWARD THE END OF NEXT WEEK.
AT LEAST THE INTENSE HEAT WILL NOT LAST FOR VERY LONG.
LACY
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 102 78 104 80 / 10 0 10 10
FSM 99 76 102 76 / 10 10 10 10
MLC 97 74 99 74 / 10 0 10 10
BVO 104 72 106 71 / 10 10 20 10
FYV 97 70 99 70 / 10 10 10 10
BYV 98 73 100 73 / 10 0 20 10
MKO 102 72 103 74 / 10 0 10 10
MIO 100 75 102 74 / 10 10 20 10
F10 101 71 103 73 / 10 0 10 0
HHW 96 75 98 74 / 10 0 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM 1 PM WEDNESDAY TO 8 PM WEDNESDAY FOR OKZ054-
OKZ055-OKZ059.
EXCESSIVE HEAT WATCH FROM 1 PM THURSDAY TO 8 PM SUNDAY FOR
OKZ060.
AR...EXCESSIVE HEAT WATCH FROM 1 PM THURSDAY TO 8 PM SUNDAY FOR
ARZ029.
&&
LONG TERM....30Hazardous weather outlook, Jul 17, 5:06 PM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 506 PM CDT TUE JUL 17 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 505 PM CDT TUE JUL 17 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. DANGEROUS HEAT. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... HOT AND BREEZY CONDITIONS WILL CONTINUE INTO THE EVENING HOURS. THE GUSTY WINDS WILL MAINTAIN AND RISK OF RAPID FIRE SPREAD WITH ANY WILDFIRES...WITH FIRE WEATHER CONDITIONS IMPROVING AFTER SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY AND THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY AND SUNDAY...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... AN EXTENDED PERIOD OF EXCESSIVE HEAT WILL DEVELOP ACROSS THE REGION AND PREVAIL AT LEAST THROUGH EARLY NEXT WEEK. AFTERNOON HEAT INDEX VALUES AROUND 105 DEGREES ARE LIKELY...AND OVERNIGHT LOW TEMPERATURES WILL REMAIN WARM. ADDITIONALLY...ABUNDANT DORMANT VEGETATION EXISTS DUE TO THE ONGOING DROUGHT AND THE HOT AND BREEZY AFTERNOONS WILL CREATE DAILY FIRE WEATHER CONCERNS. THUNDERSTORM CHANCES WILL REMAIN LOW THROUGH THE NEXT WEEKEND. EMERGENCY MANAGEMENT PLANNING STATEMENT... RESPONSES TO EXCESSIVE HEAT CONDITIONS WILL LIKELY BE NEEDED...POSSIBLY FOR AN EXTENDED PERIOD OF TIME. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Heat Advisories in Oklahoma, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.